Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


unusual case, doryx keeping sculptra from working
Dec 2, 2007

I have undergone full treatment with what was then new-fill now sculptra. After two years it was clearly time for booster shots, but at the same time my doctor put me on Doryx. I have noticed since on the doryx sculptra does not seem to be doing anything. I have done some research and find one of the things doryx is known to do it to prevent the excess production of collagen. This seems to me it could be a problem for sculptra patients,since we really need the excess production of collagen.. any thoughts?

Response from Dr. Conway

Doryx is the antibiotic doxycycline, which is widely used to treat a number of conditions, including skin conditions. I am not at all aware of any interaction with Sculptra, nor does a quick literature search reveal any reports of such an interaction. I have two thoughts. it may be that the Sculptra has just run its course and you need a repeat treatment or some other treatment. I also wonder if it may be that you are taking the Doryx for a skin condition that may be worsening your facial appearance as a consequence of the condition itself and that the Doryx (with repeat lipoatrophy treatment) may end up helping?



Previous
is this the rigth for lipoatrphy?
Next
herpes and hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement